# SDR CA100719006

- Difficulty date: July 15, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,867 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 72877
- Condition: Broken
- Location: Engine
- Part time: 1,939 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) A LARGE PIECE OF METAL RESEMBLING THE TIP OF A VALVE GUIDE WAS FOUND INSIDE THE VALVE COVER ON ONE OF THE CYLINDERS DURING A ROUTINE INSPECTION.  FURTHER INVESTIGATION WITH A BOROSCOPE CONFIRMED THAT PART OF THE HYD LIFTER BODY HAD BROKEN OFF AND FOUND ITS WAY IN TO THE VALVE COVER.  NO METAL WAS FOUND IN THE FILTER OR OIL SCREENS AND NO ABNORMAL TREND WAS FOUND IN THE PRECEEDING OIL SAMPLES.  THE ENGINE IS BEING REMOVED FOR REPAIR.
